MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 1 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305903
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 ml bd safetyglide¿ insulin syringe with attached needle experienced leakage, and a needle that was pulled out of the hub.The following information was provided by the initial reporter: when attaching needle to syringe, there isn't a luer lock to hold the needle in place on syringe during administration.An injection to a patient in pediatrics, the needle stayed in the patient when withdrawing the syringe.No impact to patient.Syringe also leaks since there isn't a luer lock present and patients may not be receiving full doses.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Common device name: an additional common device name of piston syringe also applies to this device.Medical device type: an additional medical device type of fmf also applies to this device.Pma/510(k): an additional pma/510(k) of k980580 also applies to this device a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: catalog p/n 305903 is marketed and sold as an "injection needle with luer slip syringe" per the unit product packaging.Note that the product instructions for use state to "push firmly when attaching the needle to the syringe", this will help ensure an adequate connection to the slip tip syringe.There are a few fundamental differences between luer-lock and luer-slip syringes.The luer-lock syringes require the tabbed hubs of the needle to screw into the threads normally present within the collar.The luer-slip syringe while maintaining the same luer tip taper as the luer-lock is designed to not include the collar and locking threads.The needle and syringe are instead pressed together and held together by friction.Since the reported condition is not a true defect and a design-related inquiry a potential root cause could not be established, dhr review is not applicable, and corrective actions are not necessary.H3 other text : see h10.

Brand Name
1 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13006745
Report Number1213809-2021-00817
Device Sequence Number19306330
Product Code FMI
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number305903
Device Catalogue Number305903
Device Lot Number1041340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown